Alert archive / Colorado / High Wind Warnings in 2012
High Wind Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Dec 14, 2012, 9:22 AM MST for 10 counties in Colorado. It took effect at Dec 14, 2012, 1:00 PM MST. It was in force for 11 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2012, 9:22 AM MST (16:22 UTC)
- In effect from
- Dec 14, 2012, 1:00 PM MST
- Expired
- Dec 14, 2012, 11:52 PM MST
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 1:02 PM MST | SNOW 5 | 1 Nnw Monarch Pass, CO | REPORTED BY MONARCH SKI PATROL. |
| Dec 14, 2:09 PM MST | SNOW 4.8 | 11 Nne Crestone, CO | |
| Dec 14, 2:37 PM MST | SNOW 2.8 | 1 Sse Crestone, CO | STORM TOTAL SINCE 7AM |
| Dec 14, 4:49 PM MST | SNOW 4.5 | Alamosa, CO | 12 HOUR SNOWFALL TOTAL |
| Dec 14, 6:55 PM MST | NON-TSTM WND GST 79 | 5 S Stonewall, CO | TERCIO RANCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2723 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS75 KPUB 141622 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 922 AM MST FRI DEC 14 2012 COZ072-074-078>080-087-088-142300- /O.UPG.KPUB.HW.A.0006.121214T2000Z-121215T0900Z/ /O.NEW.KPUB.HW.W.0014.121214T2000Z-121215T0900Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL... WESTON...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WALSENBURG...TRINIDAD 922 AM MST FRI DEC 14 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY... HUERFANO COUNTY AND THE LOWER ELEVATIONS OF WESTERN LAS ANIMAS COUNTY. * CAUSE AND TIMING...STRONG DOWN SLOPE WEST WINDS WILL SPREAD DOWN THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE WINDOW OF TIME FOR THE STRONGEST WIND GUSTS WILL BE FROM 5 PM UNTIL MIDNIGHT ALONG THE LEE OF THE SANGRE DE CRISTO AND WET MOUNTAINS. * WIND...WEST WINDS 30 TO 50 MPH WITH GUSTS UP TO 85 MPH POSSIBLE. * IMPACT...THESE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY ALONG INTERSTATE 25 AND LA VETA PASS. ANY NEW SNOWFALL WILL BE BLOWN BY THESE STRONG WINDS CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$ COZ071-142300- /O.NEW.KPUB.HW.W.0014.121214T2000Z-121215T0900Z/ SOUTHERN SAN LUIS VALLEY- INCLUDING...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 922 AM MST FRI DEC 14 2012 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM MST SATURDAY. * LOCATION...THE SOUTHERN SAN LUIS VALLEY...PARTICULARLY NEAR THE EAST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS. * CAUSE AND TIMING...STRONG DOWN SLOPE WEST WINDS WILL SPREAD DOWN THE LOWER EASTERN SLOPES OF THE SAN JUAN MOUNTAINS AND INTO THE WEST SIDE OF THE SAN LUIS VALLEY THIS AFTERNOON THROUGH THIS EVENING. THE WINDOW OF TIME FOR THE STRONGEST WIND GUSTS WILL BE FROM 2 PM UNTIL 8 PM. * WIND...WEST WINDS 30 TO 50 MPH WITH GUSTS TO AROUND 80 MPH. * IMPACT...THESE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ALONG NORTH SOUTH ORIENTED ROADWAYS. ANY NEW SNOWFALL WILL BE BLOWN BY THESE STRONG WINDS CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
3 follow-up statements
788 WWUS75 KPUB 142216 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MST FRI DEC 14 2012 COZ071-072-074-078>080-087-088-150430- /O.CON.KPUB.HW.W.0014.000000T0000Z-121215T0900Z/ SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...CUCHARA... STONEWALL...WESTON...SILVER CLIFF...WESTCLIFFE...RYE... GREENHORN MTN...WALSENBURG...TRINIDAD 316 PM MST FRI DEC 14 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY. * LOCATION...THE EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY... HUERFANO COUNTY AND THE LOWER ELEVATIONS OF WESTERN LAS ANIMAS COUNTY...AND THE WESTERN PORTIONS OF THE SOUTHERN SAN LUIS VALLEY. * CAUSE AND TIMING...STRONG WEST WINDS WILL SPREAD DOWN THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND THE EASTERN SAN JUAN RANGE LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THE WINDOW OF TIME FOR THE STRONGEST WIND GUSTS WILL BE FROM 4 PM TO 8 PM ALONG THE WESTERN EDGE OF THE SOUTHERN SAN LUIS VALLEY...AND WILL BE FROM 5 PM UNTIL MIDNIGHT ALONG THE LEE OF THE SANGRE DE CRISTO AND WET MOUNTAINS...AND THE SOUTHERN I-25 CORRIDOR. * WIND...WEST WINDS 30 TO 50 MPH. GUSTS UP TO 85 MPH WILL POSSIBLE IN THE MOUNTAINS...WITH GUSTS UP TO 65 MPH ACROSS THE LOWER ELEVATIONS. * IMPACT...THESE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ALONG INTERSTATE 25 AND LA VETA PASS. ANY NEW SNOWFALL WILL BE BLOWN BY THESE STRONG WINDS CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
368 WWUS75 KPUB 150357 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 857 PM MST FRI DEC 14 2012 COZ071-072-074-078>080-087-088-150900- /O.CON.KPUB.HW.W.0014.000000T0000Z-121215T0900Z/ SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...CUCHARA... STONEWALL...WESTON...SILVER CLIFF...WESTCLIFFE...RYE... GREENHORN MTN...WALSENBURG...TRINIDAD 857 PM MST FRI DEC 14 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY. * LOCATION...THE EASTERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY... HUERFANO COUNTY AND THE LOWER ELEVATIONS OF WESTERN LAS ANIMAS COUNTY...AND THE WESTERN PORTIONS OF THE SOUTHERN SAN LUIS VALLEY. * CAUSE AND TIMING...STRONG WEST WINDS WILL SPREAD DOWN THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND THE EASTERN SAN JUAN RANGE. THE WINDOW OF TIME FOR THE STRONGEST WIND GUSTS WILL BE THROUGH MIDNIGHT. * WIND...WEST 30 TO 50 MPH. GUSTS UP TO 85 MPH WILL POSSIBLE IN THE MOUNTAINS...WITH GUSTS UP TO 65 MPH ACROSS THE LOWER ELEVATIONS. * IMPACT...THESE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS... ESPECIALLY ALONG INTERSTATE 25 AND LA VETA PASS. ANY NEW SNOWFALL WILL BE BLOWN BY THESE STRONG WINDS CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
416 WWUS75 KPUB 150652 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1152 PM MST FRI DEC 14 2012 COZ071-072-074-078>080-087-088-150800- /O.CAN.KPUB.HW.W.0014.000000T0000Z-121215T0900Z/ SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 1152 PM MST FRI DEC 14 2012 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WARNING. HIGHER ELEVATIONS WILL LIKELY SEE GUSTS TO NEAR 50 MPH THROUGH THE OVERNIGHT PERIOD...WHILE LOWER ELEVATIONS SEE GUSTS TO NEAR 35 MPH...ESPECIALLY ALONG AND WEST OF INTERSTATE 25. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Dec 14, 4:16 AM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 14, 4:16 AM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 416 AM MST FRI DEC 14 2012 .AVIATION... LATEST SIMULATIONS SHOWING A BIT MORE POTENTIAL FOR SOME PRECIP ON THE PLAINS...INCLUDING KCOS AND KPUB...AND WILL INCLUDE SOME CIGS AND SNOW LATER THIS MORNING AND AFTERNOON FOR THESE TWO TAF SITES. && .PREV DISCUSSION... /ISSUED 403 AM MST FRI DEC 14 2012/ UPDATE... AS PER EARLIER DISCUSSION...I MADE THE FOLLOWING CHANGES TO THE HILITES... THE UPPER ELEVATIONS OF THE SAN JUANS AND SANGRE DE CRISTOS WERE CHANGED TO A BLIZZARD WARNING. FOR THE SAN JUANS THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND EVENING GENERALLY EAST AND SOUTHEAST OF WOLF CREEK PASS. FOR THE SANGRE DE CRISTOS...THE STRONGEST WINDS WILL OCCUR GENERALLY SOUTH OF CRESTONE. THESE WINDS WILL PICK UP AFTER 21Z. I ISSUED A HIGH WIND WATCH FOR THE LOWER ELEVATIONS OF THE SANGRE DE CRISTOS...THE WET MOUNTAINS...THE WET MOUNTAIN VALLEY...HUERFANO COUNTY AND THE LOWER ELEVATIONS OF WESTERN LAS ANIMAS COUNTY. SOUNDINGS SHOW A STRONG WIND PROFILE (REVERSE SHEAR...ETC) EAST OF THE MOUNTAINS MAINLY FROM LATE THIS AFTERNOON INTO THE EVENING HOURS. ALTHOUGH IT IS GOING TO SNOW IN MOST OF THESE AREAS...I BELIEVE THE WINDS WILL BE THE GREATEST THREAT. THE SOUNDINGS WERE SHOWING POTENTIAL FOR SOME PRETTY STRONG WINDS AND THE GUIDANCE WAS SHOWING 50 TO 65 KNT 700 MB WINDS. I WOULD NOT BE TOO SURPRISED IF WE HERE ABOUT SOME BLOWDOWNS OCCURRING WITH THIS EVENT. \/34 PREV DISCUSSION... /ISSUED 328 AM MST FRI DEC 14 2012/ SHORT TERM... (TODAY AND TONIGHT) .HEAVY SNOW WITH BLIZZARD CONDITIONS POSSIBLE IN THE SAN JUANS AND SANGRE DE CRISTOS...WITH HIGH WINDS POSSIBLE ON THE PLAINS IN THE LOWER ELEVATIONS OF WESTERN LAS ANIMAS COUNTY AND ALL OF HUERFANO COUNTY... CURRENTLY...RADAR AND SFC OBS SHOWING SNOW MOVING INTO THE SAN JUAN REGION. DYNAMIC STORM SYSTEM WAS MOVING ONSHORE OF S CALIF ATTM. THIS SYSTEM IS EXPECTED TO BRING HEAVY SNOW AND POTENTIALLY VERY STRONG WINDS TO THE S TIER OF THE CWA LATER TODAY AND TONIGHT. SIMULATIONS CONTINUE TO SHOW HEAVY SNOW LIKELY FOR THE SAN JUANS REGION FOR TODAY AND THIS EVENING. ANOTHER MAJOR CONCERN HAS DEVELOPED IN THAT THERE IS GOING TO BE A VERY TIGHT 700 MB GRADIENT MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. HI RES MODELS SHOW A CLASSIC STRONG WIND PROFILE AND HI RES DATA IS SHOWING 700 MB WINDS IN THE 50-65 KNT RANGE ACROSS THE SAN JUANS AND SANGRES FOR LATER THIS AFTERNOON AND EVENING. NOTE: THE HILITES GOING OUT IN THE CURRENT PACKAGE ARE SIMILAR TO WHAT WENT OUT LAST EVENING. I WILL BE UPDATING THESE HILITES TOWARDS SUNRISE. I AM CONCERNED WE MAY SEE BLIZZARD CONDITIONS IN THE SAN JUANS AND SANGRES ALTER TODAY AND MAY UPGRADE THESE AREAS TO A BLIZZARD WARNING. ALSO WILL LIKELY BE ISSUING HI WIND HILIEST FOR THE WET MTNS...LOWER ELEVATIONS OF THE SANGRES AND HUERFANO/WESTERN LAS ANIMAS. THE SAN LUIS VALLEY FLOOR WILL LIKELY SEE SNOW WITH THIS SYSTEM WITH SEVERAL INCHES OF SNOW LIKELY...ESPECIALLY THE WESTERN SIDE. THE PLAINS WILL LIKELY SEE SOME BANDS OF PRECIP MOVE THROUGH THIS MORNING BETWEEN SUNRISE AND NOONTIME. NO SIGNIFICANT PRECIP IS EXPECTED. THE THUNDER THREAT HAS DECREASED (AS PER DAY1 SPC OUTLOOK) AND NO THUNDER IS EXPECTED ON THE PLAINS. I WILL UPDATE THIS AFD AROUND SUNRISE OR EARLIER. \/34 LONG TERM... (SATURDAY THROUGH THURSDAY) SATURDAY THROUGH MONDAY...INTERESTING AND UNSETTLED PATTERN IN PLACE FOR THE WEEKEND...AS A SECONDARY TROUGH TRACKS ACROSS THE 4 CORNERS REGION ON SAT. THIS MOVES ACROSS RATHER QUICKLY...AND BY EARLY SUN BRISK NW FLOW ALOFT WILL DEVELOP AND PERSIST INTO MON MORNING PROVIDING A LIGHT BUT CONSISTENT PCPN THREAT FOR THE CENTRAL MTS. EXTENDED MODELS ARE NOT TOO EXCITED ABOUT SPREADING PCPN EAST OF THE MTS...SAVE FOR INCREASED CLOUD COVER...SO PCPN AND POTENTIAL SNOWFALL WILL BE RESTRICTED TO THE HIGHER TERRAIN WITH THE HIGHEST AMOUNTS RESERVED FOR THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES. ABOUT AN INCH TO 2 INCHES OF NEW SNOW WILL BE POSSIBLE ALONG THE CONTDVD BY EARLY MON MORNING...BUT THE CENTRAL MTS COULD SEE 3 TO 4 INCHES OF NEW SNOW...WITH THE MAJORITY OF IT FALLING BY SUN MORNING. MAX TEMPS ON SAT COULD CREEP UP INTO THE UPPER 40S TO LOWER 50S FOR THE PLAINS...AND 30S ELSEWHERE...BUT AS THE SYSTEM MOVES ACROSS SAT AND COOLER NW FLOW SETTLES IN...MAX TEMPS BOTH SUN AND MON WILL REMAIN IN THE 40S AND 30S FOR THE HIGH VALLEYS. MONDAY NIGHT AND TUESDAY...TEMPORARY RIDGING DEVELOPS ACROSS THE REGION...SHUNTING PCPN TO THE NORTH AND PLACES THE CWA UNDER WESTERLY FLOW ALOFT. LOOK FOR DRY CONDITIONS AND TEMPS WARMING INTO THE 50S ACROSS THE PLAINS...30S AND 40S FOR THE HIGH VALLEYS. TUE LOOKS LIKE IT WILL BE THE WARMEST DAY OF THE EXTENDED FORECAST. TUESDAY NIGHT AND WEDNESDAY...LATEST RUNS OF THE GFS AND ECMWF AGREE ON SWEEPING THE NEXT UPPER TROUGH ACROSS THE WEST COAST TUE NIGHT...WITH SW FLOW ALOFT ACROSS THE 4 CORNERS DRAWING IN ANOTHER WAVE OF MOISTURE FOR ESSENTIALLY THE WESTERN HALF OF COLORADO. AT THIS POINT...SHOWERS MOST LIKELY WILL BE RESTRICTED TO THE HIGHER TERRAIN...WHILE A SFC COLD FRONT SCHEDULED TO DROP DOWN THE EASTERN PLAINS AND THE PALMER DVD AROUND 00Z THU LOOKS TO BE DRY. THURSDAY...THE LONG RANGE MODELS INDICATE THAT THE MID-WEEK TROUGH WILL BE A FAST MOVING ONE...WITH RIDGING RETURNING FOR THU. THE PASAGE OF THE COLD FRONT WED AFTN SHOULD KEEP MAX TEMPS ON THU IN THE 40S FOR MOST LOCATIONS. 27 AVIATION... KALS WILL LIKELY SEE IFR CONDITIONS THIS MORNING THROUGH ABOUT MID AFTERNOON DUE TO SNOW. VFR SHOULD RETURN TO KALS BY LATE AFTERNOON AND LAST THROUGH THE NIGHT. VFR IS EXPECTED AT KPUB AND KCOS. THERE COULD BE A BRIEF PERIOD OF MVFR CONDITIONS AS SHOWERS MOVE ACROSS THE REGION IN THE MORNING. KPUB MAY SEE SOME STRONG GUSTY WEST WINDS THIS EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 1 PM MST THIS AFTERNOON THROUGH LATE TONIGHT FOR COZ072-074-078>080-087-088. WINTER WEATHER ADVISORY UNTIL 2 AM MST SATURDAY FOR COZ060-064. WINTER STORM WARNING UNTIL 2 AM MST SATURDAY FOR COZ066-067. BLIZZARD WARNING UNTIL 2 AM MST SATURDAY FOR COZ068-073-075. && 34/34
Hazardous weather outlook, Dec 14, 6:27 AM MST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 627 AM MST FRI DEC 14 2012 COZ058>089-093>099-151400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 627 AM MST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW WILL OCCUR ACROSS THE SAN JUAN MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS TODAY AND TONIGHT. LATER THIS AFTERNOON AND EVENING...STRONG WINDS WILL OCCUR ACROSS THESE MOUNTAIN RANGES AND BLIZZARD CONDITIONS WILL OCCUR. WINDS OF 30 TO 50 MPH WITH GUSTS TO 70 MPH OR HIGHER WILL BE POSSIBLE. ACROSS THE SAN LUIS VALLEY SNOW WILL OCCUR AND SEVERAL INCHES OF SNOW WILL BE POSSIBLE ON THE VALLEY FLOOR. SNOW WILL FALL ACROSS THE CENTRAL MOUNTAINS TODAY AND TONIGHT WITH MODERATE ACCUMULATIONS LIKELY. LATE THIS AFTERNOON AND EVENING...STRONG DOWNSLOPE WINDS OF 50 TO 70 MPH ON THE BACKSIDE OF AN INTENSE AREA OF LOW PRESSURE WILL BE POSSIBLE ON THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS. THESE STRONG WINDS MAY MAKE IT ONTO THE PLAINS. THE STRONGEST WINDS WILL OCCUR BETWEEN COLORADO CITY AND TRINIDAD. SNOW SHOWERS WILL BE POSSIBLE ON THE PLAINS ADJACENT TO THE MOUNTAINS BUT ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY THROUGH MONDAY MORNING...ACCUMULATING SNOW WILL CONTINUE TO OCCUR ACROSS THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE AND UPPER ARKANSAS RIVER VALLEY...MAINLY NORTH OF BUENA VISTA. LOCALLY HEAVY ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE MOUNTAINS AND VALLEYS AND ADJACENT PLAINS TODAY AND TONIGHT. 34/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:27 AM MST | High Wind Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 5 hr |
| Dec 14, 4:45 AM MST | Blizzard Warning | PUB | Alamosa, Conejos, Costilla, Custer, Fremont, Huerfano and 4 more | 19 hr |
Nearby
High Wind Warnings in Colorado, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.